Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Does cefdinir antibiotic cause reddish stool?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2006
Answered : 2030 Questions
Question
what does a redish stool mean? I'm on a 7 day 2x a day cefdinir 300 mg antibiotic... Is there anything to worry about? I should have mentioned that I started the antibiotics on Sunday and the redish stool started the following day. It was half normal stool and half red stool. Tues, wed, and Thursday were all redish stools... No bleeding, no diareahia (spelling?) and no other symptoms. The antibiotics were for a sinus infection which is now clearing up. My feeling is the redish stool will disperse once the antibiotics are out of my system but it still makes me anxious... Thanks for any help you can give me...
Posted Tue, 31 Dec 2013 in Digestion and Bowels
 
 
Answered by Dr. Klerida Shehu 4 hours later
Brief Answer: Please follow the suggestions below... Detailed Answer: Hi, You are saying to have been using cefdinir antibiotic. One of the side effects of this medications is reddish stool especially if you have been taking an iron supplementation. So, once you will be off the antibiotic, your stool will be back to normal again. If the reddish color of stool persist, you can have an occult blood test in feces for further evaluation. All the best! Feel free to ask me again if you have further questions!
Above answer was peer-reviewed by
 
Follow-up: Does cefdinir antibiotic cause reddish stool? 3 hours later
Although I'm not taking an iron supplementatoion, I am taking Centrum Silver multi vitamin for women 50 and older. I'm sure iron is in that as well.I but I don't know the exact dosage. Would this be enough iron to cause this type ofc side effect as well? Thank you for your help.
 
 
Answered by Dr. Klerida Shehu 4 hours later
Brief Answer: Please follow the suggestions below... Detailed Answer: Hi, Centrum Silver you are taking does contain iron too. So, the reddish stool could be because of: - cefdinir - iron in centrum silver. Once you stop taking centrum and cefdinir, you will not notice reddish stool. If you still notice it, then, should run some more tests. All the best! Dr.Klerida
Above answer was peer-reviewed by
 
Follow-up: Does cefdinir antibiotic cause reddish stool? 22 hours later
Just wanted to say thank you for your help. Sincerely, XXXXXXX XXXX
 
 
Answered by Dr. Klerida Shehu 32 minutes later
Brief Answer: Thank you writing back... Detailed Answer: HI, XXXXXXX I am very happy to know that my answer was helpful for you. Wishing you all the best. Dr. Klerida p.s. if you are satisfied with my answer, please close this thread and kindly rate my answer!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor